Thyroid UK
82,868 members97,899 posts

Fever on week 2 of cynomel

I started on T3 only 2 weeks ago, slowly titrating up from 12.5mcg to 25 mcg to 37.5 mcg and finally to 50mcg. I felt fine (no jittery side effects or heart palpitations and my cold feet and hands slowly warmed up after many years of cold feet and hands despite living in the tropics)! But 2 days ago I had a fever running more than 100F (37.9 degree celcius) for 2 days straight and a cough and cold. So I am wondering if the fever is caused by the flu or am I taking too high a dosage of cynomel? Has anyone had body basal temperature rise so high on T3 only?

5 Replies
oldestnewest

I do not think T3 can cause a fever - especially as you have a cough and a cold. However increasing your dose to 50mcg within two weeks is far too fast. It is often mentioned on the forum to increase slowly and in small increments.

Hope you feel better soon ..

1 like
Reply

Thanks Mark! I think I better back down on my cynomel dosage! 50mcg maybe to high a dose too soon.

1 like
Reply

Marz. Not Mark!

1 like
Reply

What dose of levothyroxine were you taking before switching to T3?

Reply

I was told each increase hold two weeks up to 2 grains then increase in quarters and I still went passed my correct level of 1.75! I dont think you are letting each dose fully get into your system before you raise again. I know it is temping to speed it up but it doesn't always help as I discovered though I did wait the time but had already gone over where I needed to be!

1 like
Reply

You may also like...